MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09500
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: lje, gbo.Occupation: unknown.Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a (b)(6) year-old male patient required placement of an ultrathane mac-loc locking loop biliary drainage catheter during a biliary drainage exchange procedure.While preparing the drain for placement, the operator reported the hub came off when inserting the plastic stiffener.The catheter did not make patient contact.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 14may2020.Investigation ¿ evaluation: a representative from university of kansas indian creek informed cook of an incident involving a ultrathane mac-loc locking loop biliary drainage catheter.On (b)(6) 2020 during preparation for the procedure, the hub separated.The device never made patient contact and there were no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The complainant returned one prepped 14 fr ult catheter to cook for investigation.Physical examination of the returned device showed the hub was separated.The flare has as slight yellow mark.One thread was showing for the mac-loc and cap connection.The distance between the cap and the hub was measured and determined to be out of specification.Other appropriate inner and outer dimensions were taken of the device and confirmed the device to be manufactured within specification.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The instructions for use (ifu) that are packaged with the product were reviewed for information relevant to the reported failure mode.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.The device history record (dhr) for the complaint lot was reviewed.The dhr for the lot revealed one related non-conformance for ¿proximal end, incorrect¿ that affected a quantity of one that had a disposition of scrapped.There is a 100% check in place for this non-conformance prior to release.A complaints database search was completed on the lot and no additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed and no additional complaints from the same lot.It was concluded that there is no evidence that nonconforming product exists in house or in field.Findings of this investigation revealed evidence to suggest the device was manufactured out of specification.A capa was opened and concluded that manufacturing and quality control deficiencies caused the reported failure; a gap gauge was implemented and retraining was performed.The complaint lot number was manufactured prior to implementation of corrective actions.Based on the information provided, the device returned out of specification, as the reported lot was manufactured prior to corrective action implementation, and the results of the investigation, it was concluded that a manufacturing and quality control deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10026484
Report Number1820334-2020-00911
Device Sequence Number14187187
Product Code FGE
UDI-Device Identifier00827002095007
UDI-Public(01)00827002095007(17)211105(10)9287043
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model NumberG09500
Device Catalogue NumberULT14.0-38-40-P-32S-CLB-RH
Device Lot Number9287043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR